Niraparib : Hello to all my fellow teal warriors... - My Ovacome

My Ovacome

14,159 members16,653 posts

Niraparib

Luchie
Luchie

Hello to all my fellow teal warriors,

It's been a while since I've posted, after my 1st recurrence in May and had carbo/taxol again but only for 3 infusions as I responded very well, my ca 125 was 15 from 571.

I had the option of continuing carbo/taxol for Onother 3 infusions or going on niraparib, although I'm not brca positive, I'm platinum sensitive which made me access niraparib. So far I'm just over 2 weeks into it, I was fine but the last 4 days I was experiencing headache, slight dizziness and my blood pressure is high which I never had before even when I was on avastin. I take paracetamol & ibuprofen for headaches which helps a lot.

My question is how is your experience with this drug? Would be lovely to hear from the other ladies who's on this drugs.

Many thanks ladies & have a pleasant weekend!❤️❤️❤️

16 Replies
oldestnewest

Nice to hear from you! I don’t know about Niraparib but hope it does the job for you without too many side effects xx

Luchie
Luchie in reply to Lyndy

Thanks Lyndy. That's what I'm hoping for. Take care.xx

I cannot give you any feedback as yet I only started it on Friday, I would phone your cancer specialist nurse and see what she has to say, they may put you on a blood pressure tablet to stablise it. Keep in touch and let us know how you are doing. Take care Pam x

Luchie
Luchie in reply to Lewisriley47

Will do. Thanks for replying. ❤️

Hi

I started Niraparib a week ago and when I collected the drug I was advised to get a blood pressure monitor. I am on blood pressure tablets but do occasionally have dizzy spells usually when getting up from sitting to standing. Contact your GP and get your pressure checked and then you will have an idea what it should be.

I too had headaches and awful constipation and somewhere I read no neurophen with this but paracetamol is OK although that also causes constipation for me. I have Cosmocol to help with this. Otherwise so far feeling OK.

Hope this helps. Keep in touch.

Maureen xx

Luchie
Luchie in reply to Mopsie

Thanks Maureen. I was a bit worried as my blood pressure is a bit higher than normal. But I was told by my clinical nurse that high blood pressure is not the common side effects. So I'm confused. ❤️

Mopsie
Mopsie in reply to Luchie

Hi

I got s booklet about this drug from my oncologist and in there a list of common side effects and high blood pressure is listed and it says symptoms include headaches, nose bleeds and blurred vision. Further down the list it shows dizziness. Did you get the booklet? As your symptoms are shown on the list I would let your team know and they may reduce the dose.

Good luck Maureen xx

Hello Luchie

I am on niraparib. When I started I was on. 200 m. I suffered from constipation and breathlessness. After 9 weeks I had to stop due to red blood count. I had blood transfusions and immediately felt better. After weekly blood tests doc said could start again but on 100 m. So far so good.

Let me know you get on.

Kathy

Luchie
Luchie in reply to Katiebairdie

Thanks Kathy. I'm only over 2 weeks in taking niraparib. My blood test are all ok but it's early days. Just concern about the blood pressure getting a bit high. I'm also getting headaches & dizziness which I heard it's quite common side effects of niraparib. Take care.xx

Hi Luchie I have been given Zejula a niraparib. I started taking it middle of August and was on it for 3 weeks taking 2 tablets a day but came off it as most of the time it made me feel weak and out of breath and sick at the thought of eating. Also it made me bloated and constipated.

My consultant said to try just 1tablet instead of 2 a day and I have been on this dose for 5 days and so far have not had the horrible side effects i was having on 2.

I have tried to find other peoples experience on this drug and so far from the few I have seen no one has been able to tolerate the full dose of 3 for any significant time without bad side effects. I so want this drug to work for me. I hope you fair better on it.

Lorraine xx

Luchie
Luchie in reply to Lorryx

Hi Lorraine, I'm on 3 tablets and was fine for 2 weeks then suddenly I felt dizzy & suffering from headaches. My blood pressure is also elevated. I hope this drugs works for me. I had a blood test and so far everything is normal. It's just the blood pressure I'm worried about as I never had it before. I'm always in the low side when it comes to blood pressure. Take care and thank you for replying .xxx

Hello and nice to hear from you.

I have been trying it for quite a few months now.

In brief, for me:

The first few months on the full dose, 300mg were hard, incredible fatigue, blood levels down etc. A reduced dose down to 200 mg was about the same.

But I have now been on the lowest dose, 100 mg for a bit now, and I feel quite good. I still feel tired ( eg could not run a marathon), but feel like I have 70% (ish) of my life back, am doing some yoga, walking up hills, etc. My blood is all stable, so long may it last.

I hope that helps.

Nicky xx

Luchie
Luchie in reply to Nicky100

Hi Nicky , so nice to hear from you. I'm glad your feeling much better now.

After taking niraparib for 18 days 300 mg. I was told by my clinical nurse to stop taking them for 2 days and see if my blood pressure went back to normal. Well it did and my headaches was not as bad. Tonight I was asked to start taking it again on the full dose. So I see how I feel tomorrow. All my blood test were fine but it's early days, so will see. We should keep updating each other to compare experiences with this drugs. Thank you and take care.

Luchie xxx

Nicky100
Nicky100 in reply to Luchie

Hi Luchi, keep me posted and good luck xxx

Hi Luchie,

I'm on Niraparib. I have been since May of this year. In April, I finished up six rounds of carbo/taxol along with concurrent Avastin infusions.

My doctor recommended niraparib, but at a dose is 200 mg instead of the suggested dose of 300 mg daily.

So far, for me, the only side effects I have noticed are sun sensativity and the sensativity ot my tongue to various foods. Especially spicy foods. But it is not as bad as with the Avastin and the mouth sores. (Oil pulling helped immensely with that).

That said, my ca125 has been dropping sliwle but steadily and my experience has been good.

Note: I am on a plant based diet and make it a priority to excercise and eat well.

Hope that helps. :)

Kim

Hi Kim, thanks for replying. So far I don't have those side effects. It's just my blood pressure & headaches which worries me as I never suffers from high blood pressure. Will see what my oncologist says when I see him on the 4th of next month . Take care. Xx

You may also like...